Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2010, 5:42 PM CDT for Knox County, Lewis County, Missouri. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 4, 2010, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 191 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:11 PM CDT | TSTM WND GST 40 | 5 Ne Baring, MO | |
| Jun 4, 6:25 PM CDT | HAIL 2 | Colony, MO | |
| Jun 4, 6:32 PM CDT | HAIL 1.5 | Lewistown, MO | |
| Jun 4, 6:40 PM CDT | HAIL 0.88 | 2 Ne Lewistown, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KLSX 042242
SVRLSX
MOC103-111-042330-
/O.NEW.KLSX.SV.W.0093.100604T2242Z-100604T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOX COUNTY IN NORTHEAST MISSOURI...
LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 630 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENSBURG...OR 10 MILES NORTH OF EDINA...AND MOVING SOUTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA...COLONY...KNOX CITY...LA BELLE...LEWISTOWN...BARING AND
MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4031 9196 4026 9194 4025 9150 4024 9149
3995 9179 4019 9236 4031 9235
TIME...MOT...LOC 2242Z 300DEG 43KT 4030 9219
WIND...HAIL 60MPH 1.00IN
$$
KANOFSKY1 follow-up statement
041
WWUS53 KLSX 042305
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT FRI JUN 4 2010
MOC103-111-042330-
/O.CON.KLSX.SV.W.0093.000000T0000Z-100604T2330Z/
LEWIS MO-KNOX MO-
605 PM CDT FRI JUN 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX AND LEWIS COUNTIES UNTIL 630 PM CDT...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RUTLEDGE...OR 10 MILES NORTHEAST OF EDINA...MOVING SOUTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
COLONY...KNOX CITY...LA BELLE...LEWISTOWN AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3995 9179 4013 9223 4031 9222 4031 9196
4026 9194 4025 9150 4024 9149
TIME...MOT...LOC 2304Z 299DEG 29KT 4027 9202
WIND...HAIL 60MPH 1.00IN
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:04 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 4, 4:04 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT FRI JUN 4 2010 .DISCUSSION... /350 PM CDT FRI JUN 4 2010/ PRIMARY CONCERNS WITH THIS FCST PCKG ARE AFTN/EVE TSRA...POTENTIAL FOR A NOCTURNAL MCS IMPACTING THE AREA OVERNIGHT...AND PCPN CHCS THROUGH THE WEEK. TSRA EXPECTED TO DVLP THIS AFTN/EVE NEAR THE MO/IA BORDER INVOF A QUASISTATIONARY FNT STRETCHING FM NERN KS/SERN NE THROUGH NWRN MO INTO SERN IA AND NRN IL. MID-AFTN MLCAPE VALUES RANGED FM 1500 TO 2500 J/KG ACROSS THE CWA WITH MUCH HIGHER VALUES NOTED FARTHER NW. SOME OF THE STORMS THAT DVLP THIS AFTN/EVE COULD PRODUCE LARGE HAIL OR DAMAGING WINDS GIVEN 30-40 KTS OF 0-6 KM SHEAR WITH AMPLE INSTABILITY. ATTN THEN TURNS TO PCPN CHCS OVERNIGHT AS H85 LLJ RAMPS UP TO THE WEST. LLJ IMPINGING ON THE QUASISTATIONARY FNT OVER NW MO/ERN KS SHOULD LEAD TO DVLPMT OF A MCS. THE DIFFICULT PART IS DETERMINING WHETHER THE MCS WILL TRACK INTO THE CWA OVERNIGHT...AND UNFORTUNATELY THIS MAY NOT BE KNOWN UNTIL AFTER IT HAS ALREADY DVLPD. BOTH BACKBUILDING AND FORWARD PROPAGATING CORFIDI VECTORS POINT E/ESE IN IA BUT TURN TO THE SE/S IN MO. THIS SUGGESTS THAT THE EVENTUAL TRACK OF THE MCS WILL DEPEND HIGHLY ON WHERE IT INITIATES AND THE STRENGTH OF ITS COLD POOL. IF THE MCS FORMS IN NEB OR IA IT SHOULD REMAIN N OF THE CWA ALTHOUGH ITS SRN EDGE MAY CLIP FAR NERN MO AND EXTREME W CENTRAL IL. IF THE MCS FORMS FARTHER SOUTH IT COULD AFFECT NRN PARTS OF THE CWA. GIVEN THE UNCERTAINTIES INVOLVED...I MAINTAINED A GENERAL NORTH TO SOUTH POP GRADIENT WITH THE HIGHEST CHCS IN THE FAR NRN PARTS OF THE CWA FOR TONIGHT. TSRA CHCS CONTINUE ON SAT WITH AN UNSTABLE AIR MASS AND OUTFLOW BDRYS FM OVERNIGHT CONVECTION. VALUES OF CAPE AND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS ON SAT BEFORE THE BDRY PROGRESSES S OF THE CWA AND HIGH PRESSURE BUILDS IN TO THE AREA. PATTN TRANSITIONS TO NW FLOW ALOFT BY SUN AS AN UPPER LVL RIDGE BUILDS ACROSS THE WRN CONUS. CONDITIONS STILL LOOK FAVORABLE FOR TSRA EARLY NEXT WEEK ON MON/MON NIGHT AND TUE/TUE NIGHT AS A LOW PRESSURE SYSTEM LIFTS A WMFNT NEWD THROUGH THE AREA. ECMWF/GFS CONTINUE TO DISAGREE ON HOW FAR S THE BDRY PROGRESSES. KANOFSKY && .AVIATION... /1233 PM CDT FRI JUN 4 2010/ BIGGEST CONCERN IS PLACEMENT AND TIMING OF CONVECTION. TSTMS SHOULD FIRE ALONG BOUNDARY ALONG IA/MO BORDER BY 21Z AND SLOWLY PROGRESS ESE. NOT SURE ON COVERAGE OF THIS ACTIVITY SO HANDLING IT WITH CB AND VCTS AT KUIN/KCOU. AT LEAST ONE MCS IS EXPECTED TO DEVELOP ACROSS SD/NE/IA OVERNIGHT. HARD TO DETERMINE JUST HOW FAR SOUTH THE SOUTHERN EDGE WILL MAKE IT. MODELS SHOW MOST OF THE ACTION STAYING NORTH OF THE MO/IA BORDER...BUT WOULD NOT BE SURPRISED IF IT MADE IT DOWN TO I-70. IF THE SCENARIO OF A COUPLE NIGHTS AGO IS ANY INDICATION...THE OUTFLOW BOUNDARY MAY PUSH EVEN FURTHER SOUTH THAN THAT. DUE TO TIMING/PLACEMENT/COVERAGE ISSUES...HANDLING THE UNCERTAINTY WITH CB GROUPS FOR KCOU/KSUS. KUIN HAS THE BEST CHANCE FOR TSTMS OVERNIGHT...BUT UNSURE ON TIMING...SO COVERING CHANCES WITH VCTS. THIS ACTIVITY SHOULD MOVE OUT DURING THE MORNING HOURS ONLY TO HAVE MORE TSTMS DEVELOP ALONG A COLD FRONT SATURDAY AFTERNOON/EVENING. OUTSIDE OF THUNDERSTORMS... EXPECT VFR CONDITIONS WITH SOUTHERLY WINDS AROUND 10 KTS. SPECIFICS FOR KSTL... NOT CONFIDENT THAT THE CONVECTION THIS AFTERNOON/EVENING WILL MAKE IT FAR ENOUGH SOUTH TO AFFECT THE TERMINAL...SO LEFT A MENTION OF CB. THE SAME HOLDS TRUE FOR ANY OF THE OVERNIGHT MCS ACTIVITY. IF THE CONVECTION STAYS NEAR I-80...KSTL SHOULD BE OK. BUT IF IT DROPS DOWN TO THE IA/MO BORDER...MODELS INDICATE IT COULD SURGE SOUTH ESPECIALLY AFTER MIDNIGHT. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 4:08 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUN 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 408 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND FAR WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:55 AM CDT | River Flood Warning | LSX | Callaway, Osage | 30 days |
| Jun 4, 9:55 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 29 days |
| Jun 4, 6:21 PM CDT | Tornado Warning | LSX | Knox, Lewis | 30 min |
| Jun 4, 6:31 PM CDT | Tornado Warning | LSX | Knox, Lewis | 44 min |
| Jun 4, 6:58 PM CDT | Tornado Warning | LSX | Lewis, Marion | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.